I'm Leonie Fennell from Ireland.

In 2009 my lovely son Shane was 22. He had recently broken up with his long-term girlfriend and was feeling sad. For his heartache, a doctor prescribed him citalopram (aka Celexa and Cipramil). After two days Shane phoned the doctor to say the drug ‘didn’t suit him’ and was making him ‘feel weird’ - the doctor told him to persevere with the drug. On day five Shane took the remaining 23 tablets altogether in an attempted overdose. On day 11, another doctor repeated Shane’s prescription for citalopram. On day 17, Shane, who was never diagnosed with anything other than ‘a relationship break-up’, took a knife and killed his ex-girlfriend’s new boyfriend and then himself. In retrospect, it’s difficult to see how the doctors couldn’t see an adverse reaction so obvious?

Click here to read more accounts of stolen lives.
Shane

Shane killed himself and another man after taking citalopram